Nebraska, 2013Drought in Nebraska, April 1 to 30, 2013
April 1 to 30, 2013 · NWS OAX · 30 events in 30 counties and zones
5 to around 5 inches fell over most of the area. 5 inches above normal and coincided with below normal temperatures and reduced evaporation.
Every event with a place to put it; 30 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 30
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions improved or ended over much of eastern Nebraska during April as precipitation of 3.5 to around 5 inches fell over most of the area. These amounts were around 1 to over 2.5 inches above normal and coincided with below normal temperatures and reduced evaporation. Thus no counties in eastern Nebraska maintained Exceptional Drought intensity with northeast Nebraska, along and northwest of a line from Columbus to Wayne, improving into the Extreme Category. The rest of eastern Nebraska had improved to Severe or Moderate Intensities, with counties in the latter category generally south through east of Lincoln. The drought in northeast Nebraska persisted into May.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Mar 31, 11:00 PM CST, 1 hour earlier.
Area forecast discussion, Mar 31, 11:00 PM CST, 1 hour before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1200 AM CDT MON APR 1 2013
.AVIATION...
06Z TAFS FOR KOMA...KOFK...KLNK
SNOW BAND IS CURRENTLY EXITING THE TAF SITES AND WILL HAVE PRECIP
ENDING BY 07Z AT OMA/LNK. VFR CONDITIONS HAVE ALREADY RETURNED AT
OFK AND WILL BE INTO OMA/OFK BY 08Z....AND WILL CONTINUE THROUGH
THE REST OF THE PERIOD. WINDS WILL ALSO BE DIMINISHING OVERNIGHT
AS WELL WITH LIGHT NORTH WINDS THROUGH THE DAY ON MONDAY.
&&
.PREV DISCUSSION... /ISSUED 950 PM CDT SUN MAR 31 2013/
DISCUSSION...
GOING FORECAST IS IN PRETTY GOOD SHAPE THIS EVENING. WE UPDATED
FOR FOR TIMING OF POPS AND TEMPERATURES. REGIONAL RADAR MOSAIC AND
SURFACE OBSERVATIONS INDICATE THAT PRECIP IS NOW NEAR THE I-80
CORRIDOR AND IS MOVING TO THE SOUTH AROUND 25 KT. PRECIP HAS
GENERALLY STARTED AS SOME LIGHT RAIN...BUT MIXED WITH SNOW WITHIN
THE FIRST HOUR AND THEN BECOMES ALL SNOW. REPORTS AND WEBCAM
PICTURES INDICATE THAT SOME LIGHT ACCUMULATIONS ARE OCCURRING ON
MAINLY GRASSY SURFACES. THIS TREND SHOULD CONT OVERNIGHT AND GOING
AMOUNTS OF AROUND A HALF INCH SEEM REASONABLE. THE BACK EDGE OF
THE PRECIP HAS CLEARED KYKN AND IS ALSO MOVING SOUTH AT A GOOD
CLIP AND SO JUST A FEW HOURS OF -SN ARE EXPECT WITH PRECIP ENDING
BY MORNING AT ALL LOCATIONS. TEMPERATURES HAVE WEB BULBED BACK TO
JUST ABOVE FREEZING AS PRECIP STARTS AND UPDATED TO TRY AND
INDICATE THIS IN THE GRIDS. NO OTHER CHANGES ARE PLANNED TO THE
FORECAST AT THIS TIME.
ZFP/GRIDS ALREADY SENT.
PREV DISCUSSION... /ISSUED 310 PM CDT SUN MAR 31 2013/
DISCUSSION...
MAIN FORECAST CONCERN WILL BE QUICK SHOT OF PRECIPITATION
TONIGHT...THEN GRADUAL WARMING TREND THROUGH THE WEEK.
A DRASTIC CHANGE IN TEMPERATURES WILL OCCUR OVER THE NEXT 12
HOURS WITH A SHARP COLD FRONT DROPPING OUT OF THE DAKOTAS. IN
ADDITION...A WEAK MID LEVEL SHORTWAVE WILL MOVE INTO THE REGION
AIDED BY A 105KT 300MB JET STREAK. AS THESE FEATURES APPROACH
EARLY THIS EVENING...LIGHT PRECIPITATION IS FORECAST TO MOVE SOUTH
AS WELL. WE WILL NEED TO OVERCOME SOME DRY AIR WHICH MAY LEAD TO
SPRINKLES/FLURRIES INITIALLY...BUT ONCE WE ARE ABLE TO
SATURATE...WE SHOULD HAVE A GOOD FEW HOURS OF STRONG VERTICAL
MOTION TO GENERATE LIGHT ACCUMULATING PRECIPITATION. AS THE COLD
AIR MAKES ITS ENTRANCE...WE WILL TRANSITION FROM RAIN OVER TO
SNOW. THE PREVIOUS FORECAST STILL REMAINS ON TRACK WITH SOME LIGHT
SNOWFALL ACCUMULATIONS...UNDER AN INCH...ESPECIALLY ACROSS
NORTHEAST NEBRASKA AND WEST CENTRAL IOWA.
THE MOISTURE AND SUPPORTIVE DYNAMICS ARE QUICK TO EXIT THE
REGION. ALL AVIATION...18Z TAFS FOR KOMA...KLNK AND KOFK.
CHANGEABLE CONDITIONS ARE FORECAST THROUGH THE PERIOD AS WE
TRANSITION FROM VFR...WITH A BRIEF PERIOD OF MVFR CONDITIONS WITH
RAIN AND SNOW FOR ABOUT A 6 HOUR PERIOD...AND THEN BACK TO VFR
LATE IN NIGHT. NORTHWEST WINDS...WITH SOME GUST POTENTIAL AT
KOFK/KOMA...ALTHOUGH GUSTS WILL LIKELY DIMINISH BY 20-21Z. AT THE
SAME TIME...THICKENING CLOUDS ARE FORECAST...TRANSITIONING FROM
SCT-BKN AT 150-250...TO BKN-OVC 050-080. RAIN/SNOW MIX SHOULD
BEGIN AT KOFK BY 00Z...KOMA BY 03Z AND KLNK BY 04Z. THIS BECOMES
ALL SNOW FOR A PERIOD...BUT SHOULD END AT KOFK BY 06Z...KOMA BY
07Z...AND KLNK BY 08-09Z. WINDS WILL LIKELY GUST AGAIN UP TO 20-25
KNOTS ONCE THE SNOW ARRIVES. MINOR ACCUMULATIONS EXPECTED UP TO AN
INCH. WEATHER DEPARTS AS QUICKLY AS IT ARRIVES WITH NO SIGNIFICANT
AVIATION ISSUES BEYOND 07-09Z.
DEWALDPCPN SHOULD PUSH COMPLETELY OUT OF OUR SOUTHERN
COUNTIES BEFORE 12Z AS COLD HIGH PRESSURE DROPS IN FROM THE
NORTHERN PLAINS. HAVE NUDGED MORNING LOWS DOWN A FEW DEGREES TO BE
MORE IN LINE WITH MOS GUIDANCE WHICH RANGES FROM THE UPPER TEENS
ACROSS OUR NORTH TO THE UPPER 20S IN THE SOUTH.
DRY CONDITIONS ARE EXPECTED THROUGH MUCH OF THE WORK/SCHOOL WEEK
WITH A GRADUAL WARMING TREND INTO LATE IN THE WEEK AS A WEAK UPPER
RIDGE BUILDS OVERHEAD. A CLOSED MID LEVEL SYSTEM WILL MOVE TO OUR
SOUTH ACROSS THE SOUTHERN PLAINS AND HAVE LITTLE IMPACT ON OUR
FORECAST AREA EXCEPT MAYBE A FEW MORE CLOUDS IN OUR SOUTH.
THE UPCOMING WEEKEND IS LOOKING A BIT MORE ACTIVE AS SHORTWAVE
ENERGY CROSSES THE ROCKIES AND MOVES TOWARD THE HIGH PLAINS. IN
ADDITION...A COLD FRONT IS PROGGED TO DROP ACROSS THE AREA SOMETIME
FRIDAY NIGHT OR SATURDAY. A STRENGTHENING DEEP TROUGH ACROSS THE
WESTERN CONUS LATE NEXT WEEKEND COULD MEAN A MUCH MORE ACTIVE
PATTERN FOR THE CENTRAL PLAINS IN THE LONGER RANGE.
KERN
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
Hazardous weather outlook, Mar 31, 3:21 PM CST, 8 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
421 PM CDT SUN MAR 31 2013
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-011130-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
421 PM CDT SUN MAR 31 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.
.DAY ONE...TONIGHT AND MONDAY
A COLD FRONT AND AN UPPER LEVEL DISTURBANCE WILL MOVE SOUTH ACROSS
THE AREA THIS THIS EVENING. RAIN OR SNOW IS EXPECTED FOR A FEW
HOURS BEHIND THE FRONT AS IT MOVES ACROSS THE AREA. SOME LIGHT
SNOW ACCUMULATIONS MAY OCCUR...WITH AMOUNTS LESS THAN AN INCH AND
MAINLY ON GRASSY SURFACES.
.DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
Drought, Richardson
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Richardson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.125, -95.717 (the zone’s center; the record gives no point)
Some locations in Richardson county received over 7 inches of precipitation during April which improved drought conditions in the county to Moderate Intensity.
Drought, Otoe
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Otoe forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.649, -96.135 (the zone’s center; the record gives no point)
Drought, Nemaha
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Nemaha forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.388, -95.850 (the zone’s center; the record gives no point)
Drought, Johnson
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Johnson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.393, -96.265 (the zone’s center; the record gives no point)
Drought, Pawnee
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Pawnee forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.132, -96.237 (the zone’s center; the record gives no point)
Drought, Gage
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Gage forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.262, -96.689 (the zone’s center; the record gives no point)
Drought, Jefferson
- When
- April 1, 12:00 AM CST to April 23, 12:00 AM CST
- Where
- Jefferson forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.176, -97.143 (the zone’s center; the record gives no point)
Drought, Antelope
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Antelope forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.177, -98.067 (the zone’s center; the record gives no point)
Drought, Boone
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Boone forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.707, -98.067 (the zone’s center; the record gives no point)
Drought, Burt
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Burt forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.852, -96.329 (the zone’s center; the record gives no point)
Drought, Butler
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Butler forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.226, -97.132 (the zone’s center; the record gives no point)
Drought, Cass
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cass forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.910, -96.141 (the zone’s center; the record gives no point)
Drought, Cedar
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cedar forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.599, -97.252 (the zone’s center; the record gives no point)
Drought, Colfax
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Colfax forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.574, -97.086 (the zone’s center; the record gives no point)
Drought, Cuming
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Cuming forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.916, -96.787 (the zone’s center; the record gives no point)
Drought, Dodge
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Dodge forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.578, -96.654 (the zone’s center; the record gives no point)
Drought, Douglas
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Douglas forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.295, -96.154 (the zone’s center; the record gives no point)
Drought, Knox
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Knox forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.637, -97.892 (the zone’s center; the record gives no point)
Drought, Lancaster
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Lancaster forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.784, -96.688 (the zone’s center; the record gives no point)
Drought, Madison
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Madison forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.917, -97.601 (the zone’s center; the record gives no point)
Drought, Pierce
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Pierce forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.264, -97.601 (the zone’s center; the record gives no point)
Drought, Platte
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Platte forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.571, -97.521 (the zone’s center; the record gives no point)
Drought, Saline
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Saline forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.524, -97.141 (the zone’s center; the record gives no point)
Drought, Saunders
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Saunders forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.226, -96.637 (the zone’s center; the record gives no point)
Drought, Seward
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Seward forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 40.872, -97.139 (the zone’s center; the record gives no point)
Drought, Stanton
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Stanton forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.917, -97.194 (the zone’s center; the record gives no point)
Drought, Thurston
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Thurston forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.158, -96.544 (the zone’s center; the record gives no point)
Drought, Washington
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Washington forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.531, -96.222 (the zone’s center; the record gives no point)
Drought, Wayne
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Wayne forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 42.209, -97.119 (the zone’s center; the record gives no point)
Drought, Sarpy
- When
- April 1, 12:00 AM CST to April 30, 11:59 PM CST
- Where
- Sarpy forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 41.113, -96.112 (the zone’s center; the record gives no point)
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Drought in Texas, April 1 to 30, 2013$207 million · 20 events
- Drought in Oklahoma, April 1 to 30, 2013$60 million · 3 events
- Drought in Texas, April 1 to 30, 2013$5.0 million · 24 events
- Drought in Texas, April 1 to 30, 2013$108,000 · 35 events
- Flooding in North Dakota, April 1 to 30, 2013$370,000 · 2 events
- Tornado and Hail in Texas, April 1, 2013$18,000 · EF1 · 19 events
- Drought in Oklahoma, April 1 to 30, 201348 events
- Drought in New Mexico, April 1 to 30, 201340 events
- Drought in Texas, April 1 to 30, 201332 events
- Drought in Nebraska, April 1 to 30, 201328 events
- Drought in Kansas, April 1 to 30, 201326 events
- Drought in South Dakota, April 1 to 30, 201324 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 438447, 438448, 438449, 438450, 438452, 438453, 438454, 438456, 438457, 438458, 438459, 438460, 438461, 438462, 438464, 438465, 438466, 438467, 438468, 438469, 438470, 438471, 438472, 438473, 438474, 438475, 438476, 438477, 438478, 438479.